Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 11, 2011, 1:16 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 12, 2011, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 1:16 AM MDT (07:16 UTC)
- In effect from
- Apr 12, 2011, 9:00 AM MDT
- Expired
- Apr 12, 2011, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS83 KGLD 110716 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 116 AM MDT MON APR 11 2011 COZ253-254-KSZ001>003-013>015-027>029-041-042-111930- /O.UPG.KGLD.FW.A.0009.110412T1700Z-110413T0200Z/ /O.NEW.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 116 AM MDT MON APR 11 2011 /216 AM CDT MON APR 11 2011/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY... FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. * WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT PERCENT BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252-KSZ004-016-NEZ079>081-111930- /O.EXT.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/ YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 116 AM MDT MON APR 11 2011 /216 AM CDT MON APR 11 2011/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080...081...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY... FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. * WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 PERCENT BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GOODLAND
5 follow-up statements
691 WWUS83 KGLD 110721 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 121 AM MDT MON APR 11 2011 COZ253-254-KSZ001>003-013>015-027>029-041-042-111930- /O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 121 AM MDT MON APR 11 2011 /221 AM CDT MON APR 11 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027... 028...029...041...042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT PERCENT BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING. * IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252-KSZ004-016-NEZ079>081-111930- /O.CON.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/ YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 121 AM MDT MON APR 11 2011 /221 AM CDT MON APR 11 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 004...016...079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. * WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 PERCENT BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GOODLAND
477 WWUS83 KGLD 111931 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 131 PM MDT MON APR 11 2011 COZ253-254-KSZ001>003-013>015-027>029-041-042-121000- /O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 131 PM MDT MON APR 11 2011 /231 PM CDT MON APR 11 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027... 028...029...041...042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH WILL DEVELOP BY LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT PERCENT BY LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252-KSZ004-016-NEZ079>081-121000- /O.CON.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/ YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 131 PM MDT MON APR 11 2011 /231 PM CDT MON APR 11 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 004...016...079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. * WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP BY TUESDAY AFTERNOON AND WILL CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 PERCENT BY TUESDAY AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GOODLAND
997 WWUS83 KGLD 120828 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 228 AM MDT TUE APR 12 2011 COZ252-120930- /O.CAN.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/ YUMA- 228 AM MDT TUE APR 12 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS...BRINGING A COOLER MORE HUMID AIR MASS TO MUCH OF YUMA COUNTY. WHILE A FEW LOCATIONS IN SOUTHERN YUMA COUNTY MAY BRIEFLY SEE NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY...THESE CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD. $$ KSZ004-016-NEZ079>081-121830- /O.UPG.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/ /O.EXA.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/ NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 228 AM MDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 004...016...079...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. IN KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016 GRAHAM. * WIND...SOUTH WINDS 15 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 PERCENT BY THE AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ253-254-KSZ001>003-013>015-027>029-041-042-121830- /O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 228 AM MDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013... 014...015...027...028...029...041...042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTH WINDS 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT THIS AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING. * IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JRM HTTP://WEATHER.GOV/GOODLAND
686 WWUS83 KGLD 121825 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1225 PM MDT TUE APR 12 2011 COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130200- /O.CON.KGLD.FW.W.0015.000000T0000Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 1225 PM MDT TUE APR 12 2011 /125 PM CDT TUE APR 12 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013... 014...015...027...028...029... 041...042...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY... FIRE WEATHER ZONE 042 WICHITA. * WIND...SOUTH WINDS 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH WILL CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THE STRONGEST WIND SPEEDS WILL OCCUR DURING THE AFTERNOON HOURS...AND AT LOCATIONS GENERALLY ALONG AND EAST OF U.S. HIGHWAY 83. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 TO 20 PERCENT THIS AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING. * IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 50 HTTP://WEATHER.GOV/GOODLAND
608 WWUS83 KGLD 130157 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT TUE APR 12 2011 COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130300- /O.EXP.KGLD.FW.W.0015.000000T0000Z-110413T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 757 PM MDT TUE APR 12 2011 /857 PM CDT TUE APR 12 2011/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028...029... 041...042...079...080...081...253 AND 254... WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA ACROSS THE WARNED AREA...WITH RH VALUES CONTINUING TO IMPROVE TO ABOVE 15 PERCENT OVER THE NEXT FEW HOURS. SINCE RED FLAG CONDITIONS ARE NO LONGER EXPECTED THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:25 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 10, 11:25 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1125 PM MDT SUN APR 10 2011
.SHORT TERM... (TONIGHT - WEDNESDAY)
200 PM MDT SUN APR 10 2011
SHORTWAVE TROUGH AXIS WILL MOVE ACROSS THE FORECAST AREA TONIGHT.
RAIN SHOWERS HAVE STRUGGLED TO HOLD TOGETHER THROUGH THE
DAY...BATTLING DRY AIR IN THE LOW LEVELS RESULTING FROM DOWNSLOPING
WESTERLY WINDS. CERTAINLY THERE WILL BE SOME AROUND BUT THE 20-30
POPS OFFERED BY STATISTICAL GUIDANCE LOOKS ABOUT RIGHT. SHORTWAVE
RIDGE WILL FOLLOW ON MONDAY WITH CLEARING SKIES AND TEMPERATURES
WARMING INTO THE 60S. FALLING HEIGHTS ON TUESDAY AHEAD OF THE NEXT
SYSTEM WILL IN LEE TROUGH DEVELOPING IN EASTERN COLORADO AND STRONG
SOUTHERLY WINDS IN THE FORECAST AREA. WARMING MID LEVELS AND SLIGHT
DOWNSLOPE COMPONENT TO THE SURFACE WINDS WILL AID IN STRONG SURFACE
HEATING AND HIGH TEMPERATURES WILL APPROACH 80 DEGREES IN MANY
LOCATIONS. MIXING HEIGHTS TO 700MB SHOULD ALLOW SURFACE DEW POINTS
TO FALL INTO THE TEENS AND 20S. THE RESULT WILL BE ANOTHER EXTREME
FIRE WEATHER DAY. COORDINATED WITH SURROUNDING OFFICES FOR A FIRE
WEATHER WATCH. A VERY WEAK SHORTWAVE IS NOTED IN THE VORTICITY
FIELDS TUESDAY NIGHT WHICH WILL PUSH THE ASSOCIATED SURFACE
TROUGH/COLD FRONT THROUGH THE FORECAST AREA BY 12Z WEDNESDAY.
ANOTHER WINDY BUT COOLER DAY WITH HIGHER DEW POINTS SHOULD PRECLUDE
FIRE WEATHER CONCERNS ON WEDNESDAY.
THE NEXT BEST CHANCE FOR PRECIPITATION LOOKS LIKE WEDNESDAY NIGHT.
LOW LEVEL UPSLOPE WINDS ARE FORECAST TO DEVELOP BELOW 800MB WHICH
WILL MOISTEN THE SURFACE LAYER. A SHORTWAVE COMING OVER THE TOP WILL
CONTRIBUTE TO SYNOPTIC SCALE LIFT. FORECAST SOUNDINGS SUGGEST PHASE
WILL BE PROBLEMATIC. THERE WILL BE AN ELEVATED WARM LAYER NEAR 750MB
RANGING FROM +1 IN THE WEST TO +4 IN THE EAST...WHICH SHOULD MELT
MOST OF THE ICE IN THE COLUMN...WHILE SURFACE WET BULBS WILL BE JUST
ABOVE FREEZING. STILL SEVERAL DAYS OUT AND THERMAL PROFILE WILL
LIKELY CHANGE...SO WILL KEEP IT SIMPLE WITH A RAIN/SNOW MENTION
WHERE WARM LAYER TEMPERATURES ARE LOWER THAN +3...WHICH IS MOST OF
THE WESTERN HALF. HOWEVER...LITTLE IF ANY ACCUMULATION WOULD OCCUR
WITH THE SURFACE TEMPERATURES ABOVE FREEZING.
.LONG TERM... (THURSDAY - SUNDAY)
200 PM MDT SUN APR 10 2011
SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON THURSDAY BRINGING A
CHANCE FOR SHOWERS AND PERHAPS A THUNDERSTORM. THAT SYSTEM IS
FORECAST TO CUT OFF AND DEEPEN TO THE EAST ON FRIDAY. IT WILL BE
WINDY AND COOL ON THE BACKSIDE UNDER SUBTLE SHORTWAVE RIDGING. THE
UPPER FLOW BECOMES ZONAL TO SLIGHTLY NORTHWEST FOR THE REMAINDER OF
THE PERIOD SATURDAY AND SUNDAY. WEAK EMBEDDED SHORTWAVE TROUGHS
COULD RESULT IN SLIM CHANCES FOR SHOWERS...BUT NOT ENOUGH CONFIDENCE
TO WARRANT MORE THAN 10 POPS ATTM. TEMPERATURES WILL GRADUALLY WARM
TO NEAR TO SLIGHTLY ABOVE NORMAL.
024
&&
.AVIATION...
1123 PM MDT SUN APR 10 2011
FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
SKIES WILL CONTINUE TO CLEAR THROUGH THE NIGHT. ONCE MIXING
BEGINS...WINDS WILL BECOME GUSTY INTO THE MIDDLE OF THE AFTERNOON
WITH LIGHT AND VARIABLE WINDS AFTER THAT.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR KSZ001>004-013>016-027>029-041-042.
NE...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NEZ079>081.
CO...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ252>254.
&&Hazardous weather outlook, Apr 10, 11:00 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SUN APR 10 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SUN APR 10 2011 /1200 PM CDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.